Cervical & between shoulder blade pain
I normally have posted on the back board but found this section and it seemed like a good place to ask these questions.
I've recently had 2 ESI injections into the C6/7 & C5/6 areas. While they don't completely help, they seem to transition the pain from an intense constant burning to more of a deep ache for a while. It seems ridiculous but a different "kind" of pain is a welcome change after the same old same old for so long.
Before the ESI's I saw one neurosurgeon who thought after my MRI's that I should fuse C6/7. A second Neurosurgeon said I could put off surgery for a while. I do have some numbness and tingling down my left arm but not all the time.
Anyway, I had been taking 2 vicoprofen per day as well as 4-6 tylenol each day for quite some time through my PCP to take the edge off at work. I'm a graphic artist in front of the computer or with a video camera on my shoulder all day.
At my last follow up appointment, The ESI Dr., a Neurologist told me to start taking 3 norco per day and 75mg of Lyrica each night. He wants to see me again in 2 months. The Lyrica seems to work wonders but it's also the best sleeping pill I've ever had and can't imagine taking it during the day. The norco helps some but not for very long.
I noticed that the ESI Neorosurgeon also has the title of Pain Management and while I didn't go there initially for more than Injections I think he's taking over my medicines. He has told me that I have something called cervical stenosis and will probably only be able to completely rectify the situation with surgery eventually. I guess my biggest question (and sorry for the lengthy post) is how long can I continue to take the norco and isn't that a pretty heavy duty narcotic to be on for any length of time. I'm not thrilled or necessarily financially ready for surgery. Is it common to just "manage" this kind of pain with medicine for a while. Also, if so would it be safe to add a few regular ibuprofen each day when things get really bad?
Thanks for your help.